MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 120602F
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 12/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during use in patient of this fogarty catheter, the balloon got stuck and detached being not visible anymore at popliteal level, remaining in the vessel (manufacturer's medwatch#: 60608).A new device was used and the same issue occurred (manufacturer's medwatch#: 60609).Balloons were able to be removed from patient, however not all the balloon material could be totally withdrawn.There was no allegation of patient injury.As a summary, two medwatch reports were submitted (ref.(b)(4).
 
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during use in patient of this fogarty catheter, the balloon got stuck and detached being not visible anymore at popliteal level, remaining in the vessel (report no 2015691-2025-00498).A new device was used and the same issue occurred (report no 2015691-2025-00499).Balloons were able to be removed from patient, however, not all the balloon material could be totally withdrawn.Procedure to remove balloons is not known.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
Added information to section h6 (type of investigation), h10 (related report number) updated section b5, h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).Despite repeated attempts to receive the device, no sample for evaluation was received.Without the return of the product, it is not possible to determine if damages or defects existed on the product, nor could a root cause or potential contributing factors be identified.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.As part of the manufacturing process the units go through a balloon winding and full visual inspection process.
 
Additional Manufacturer Narrative
Added information to section d9, h6 (type of investigation), h6 (device code) updated section h6 (investigation findings) and h6 (investigations conclusions).Finally, the device was received for evaluation.The report of balloon issue was confirmed.The balloon was found to be ruptured.Rupture edges did not appear to match up.No visible damage was found from windings or catheter body.Per the ifu "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter.".As part of the manufacturing process the units go through balloon and winding inspection process.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect.Corrected data: based on further review, corrected sections b1, b2, b5 and h1.The information was inadvertently omitted from the earlier reports but it does not change the event, outcome, or conclusions previously submitted.
 
Event or Problem Description
As reported, during use in patient of this fogarty catheter, the balloon got stuck and detached being not visible anymore at popliteal level, remaining in the vessel (report no 2015691-2025-00498).A new device was used and the same issue occurred (report no 2015691-2025-00499).Balloons were able to be removed from patient, however not all the balloon material could be totally withdrawn.Procedure to remove balloons is not known.The device was received for evaluation.The balloon was found to be ruptured at the central area.Rupture edges did not appear to match up.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21250982
Report Number2015691-2025-00499
Device Sequence Number9116841
Product Code DXE
UDI-Device Identifier00690103043273
UDI-Public(01)00690103043273(17)260208(11)231110(10)65438411
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model Number120602F
Device Lot Number65438411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer02/26/2025
04/07/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date03/05/2025
04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight46 KG